Choong R. Kim, MD; Meighan B. Maley, Pharm D; Emile R. Mohler Jr., MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: We report a case of aplastic anemia developing in a patient receiving the angiotensin converting enzyme (ACE) inhibitor, captopril.
A 78-year-old woman who had received captopril therapy for 2 years was hospitalized because of hemoptysis secondary to right upper lobe bronchiectasis. During hospitalization the dose of Captopril was increased from 50 mg to 75 mg a day. Two days later, the patient had low grade fever, a generalized erythematous maculopapular rash, arthralgia, myalgia, fatigue, loss of taste, and nausea. At this time, she developed leukopenia and her platelet count began to fall. Within 7 days of the
Kim CR, Maley MB, Mohler ER. Captopril and Aplastic Anemia. Ann Intern Med. 1989;111:187–188. doi: 10.7326/0003-4819-111-2-187_2
Download citation file:
Published: Ann Intern Med. 1989;111(2):187-188.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use